MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.A follow-up mdr will be filed when additional information is obtained.
 
Event or Problem Description
The user facility reported that, during withdrawal of an advance capsule endoscope delivery device through the esophagus, the device became stuck in the area of the patient's larynx.The physician succeeded in removing the device and there was no report of patient or user harm.
 
Additional Manufacturer Narrative
The procedure was completed successfully.However, it was reported that the event resulted in a procedure delay.The lot number of the subject device is unknown.The device subject of this event was returned to us endoscopy for evaluation without the capsule cup portion.Evaluation of the returned portion of the device indicated no damage or malfunction, however a complete investigation could not be performed without the entire device.The reported event is likely attributed to failure by the user to maintain tension on the catheter to keep the capsule cup seated against the endoscope's distal tip during withdrawal, as indicated in the instructions for use.The instructions for use include the following statements: "after capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter.Maintain tension on the catheter to keep the capsule cup seated against the endoscope's distal tip." us endoscopy has offered in-service training on the use of the device; however, the user facility has declined.No additional issues have been reported.

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8254741
Report Number1528319-2019-00002
Device Sequence Number1866889
Product Code NEZ
UDI-Device Identifier00816765011188
UDI-Public(01)00816765011188
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K163495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711144
Device Catalogue Number00711144
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1